Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 7, NWS Hastings, NE

May 6, 201124 counties in Nebraska

NWS Hastings, NE issued this red flag warning at May 6, 2011, 4:26 AM CDT for 24 counties in Nebraska. It took effect at May 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2011, 4:26 AM CDT (09:26 UTC)
In effect from
May 6, 2011, 12:00 PM CDT
Expired
May 6, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 24 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3351 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS83 KGID 060926
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

.GUSTY SOUTHWESTERLY WINDS ARE EXPECTED ACROSS THE REGION 
TODAY...AHEAD OF AN APPROACHING LOW LEVEL TROUGH. IN
ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS AS THE ATMOSPHERE BEGINS TO MIX
VERTICALLY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. 

NEZ060-072-073-082-083-062130-
/O.NEW.KGID.FW.W.0007.110506T1700Z-110507T0000Z/
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
426 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
060...072...073...082 AND 083...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...
  FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN.

* WINDS GUSTS TO 30 MPH ARE EXPECTED OUT OF THE SOUTHWEST THIS
  AFTERNOON.

* RELATIVE HUMIDITY VALUES WILL PLUMMET BELOW 20 PERCENT BY EARLY
  AFTERNOON.

* THERE IS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS THE
  WARNED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI/ADO
3 follow-up statements
318 
WWUS83 KGID 061619
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1119 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

.GUSTY SOUTHERLY WINDS WILL GRADUALLY TURN WESTERLY ACROSS SOUTH
CENTRAL NEBRASKA TODAY...AS A SURFACE LOW PRESSURE TROUGH SLIDES
THROUGH. IN ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING
THE AFTERNOON HOURS AS TEMPERATURES RISE AND THE ATMOSPHERE
BEGINS TO MIX VERTICALLY... RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS.

NEZ039>041-046>049-061>064-074>077-084>087-070000-
/O.EXA.KGID.FW.W.0007.110506T1700Z-110507T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
1119 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...061...062...063...064...074...075...
076...077...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041
  NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047
  HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049
  POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062
  HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064
  YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075
  ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077
  FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE
  085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE
  087 THAYER.

* WINDS THIS AFTERNOON WILL PREVAIL FROM THE SOUTH AND SOUTHWEST
  FOR AREAS ALONG AND EAST OF HIGHWAY 281...AND FROM THE WEST TO
  NORTHWEST TO THE WEST OF HIGHWAY 281. SUSTAINED SPEEDS WILL
  AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 OR 35 MPH
  ESPECIALLY ALONG AND EAST OF HIGHWAY 281.

* AT TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE
  HUMIDITY VALUES WILL FALL INTO THE 15 TO NEAR 20 PERCENT RANGE
  THIS AFTERNOON...WITH THE LOWEST READINGS FOCUSED SOUTH OF A
  LINE FROM ELWOOD TO HASTINGS. 

* THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE
  WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT
  TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ060-072-073-082-083-070000-
/O.CON.KGID.FW.W.0007.110506T1700Z-110507T0000Z/
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
1119 AM CDT FRI MAY 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060...
072...073...082 AND 083...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...
  FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN.

* WINDS THIS AFTERNOON WILL TRANSITION FROM A SOUTHWESTERLY
  DIRECTION TO NORTHWESTERLY. SUSTAINED SPEEDS IN MOST OF THE AREA
  WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH. 

* AT TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE
  HUMIDITY VALUES WILL FALL INTO THE 15 TO 20 PERCENT RANGE. 

* THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE
  WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT
  TO CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
453 
WWUS83 KGID 061630 CCA
RFWGID

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1129 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

.GUSTY SOUTHERLY WINDS WILL GRADUALLY TURN WESTERLY ACROSS SOUTH
CENTRAL NEBRASKA TODAY...AS A SURFACE LOW PRESSURE TROUGH SLIDES
THROUGH. IN ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING
THE AFTERNOON HOURS AS TEMPERATURES RISE AND THE ATMOSPHERE
BEGINS TO MIX VERTICALLY... RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS.

NEZ039>041-046>049-061>064-074>077-084>087-070000-
/O.COR.KGID.FW.W.0007.110506T1700Z-110507T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
1129 AM CDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...061...062...063...064...074...075...
076...077...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041
  NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047
  HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049
  POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062
  HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064
  YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075
  ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077
  FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE
  085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE
  087 THAYER.

* WINDS THIS AFTERNOON WILL PREVAIL FROM THE SOUTH AND SOUTHWEST
  FOR AREAS ALONG AND EAST OF HIGHWAY 281...AND FROM THE WEST TO
  NORTHWEST TO THE WEST OF HIGHWAY 281. SUSTAINED SPEEDS WILL
  AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 OR 35 MPH
  ESPECIALLY ALONG AND EAST OF HIGHWAY 281.

* AS TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE
  HUMIDITY VALUES WILL FALL INTO THE 15 TO NEAR 20 PERCENT RANGE
  THIS AFTERNOON...WITH THE LOWEST READINGS FOCUSED SOUTH OF A
  LINE FROM ELWOOD TO HASTINGS.

* THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE
  WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT
  TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ060-072-073-082-083-070000-
/O.COR.KGID.FW.W.0007.110506T1700Z-110507T0000Z/
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
1129 AM CDT FRI MAY 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060...
072...073...082 AND 083...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...
  FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...
  FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN.

* WINDS THIS AFTERNOON WILL TRANSITION FROM A SOUTHWESTERLY
  DIRECTION TO NORTHWESTERLY. SUSTAINED SPEEDS IN MOST OF THE AREA
  WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH. 

* AS TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE
  HUMIDITY VALUES WILL FALL INTO THE 15 TO 20 PERCENT RANGE.

* THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE
  WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT
  TO CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
390 
WWUS83 KGID 062352
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT FRI MAY 6 2011

NEZ039>041-046>049-060>064-072>077-082>087-070100-
/O.EXP.KGID.FW.W.0007.000000T0000Z-110507T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
652 PM CDT FRI MAY 6 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...061...062...063...064...074...075...
 076...077...084...085...086 AND 087...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE
040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046
SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048
MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060
DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062
HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064
YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073
PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075
ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077
FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083
HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085
WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087
THAYER.

WINDS ARE GRADUALLY DIMINISHING THIS EVENING AND WILL DROP OFF AS
THE SUN GOES DOWN THIS EVENING. AS TEMPERATURES FALL OFF THIS
EVENING...RELATIVE HUMIDITIES WILL INCREASE. THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at May 6, 12:32 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 6, 12:32 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1232 AM CDT FRI MAY 6 2011

.AVIATION...06Z TAF. BREEZY...BUT QUIET WEATHER WITH VFR
CONDITIONS FORECAST FOR THIS TAF PERIOD...NO DISTURBANCES ARE
EXPECTED TO CROSS THE AREA AS NORTHWESTERLY FLOW REMAINS IN THE
UPPER LEVELS. WHILE THERE WILL BE INCREASING CLOUD COVER THROUGH
THE TAF PERIOD...NO CEILING RESTRICTIONS ARE EXPECTED WITH CLOUDS
REMAIN IN THE MID/UPPER LEVELS. MAIN CONCERN FOR THIS TAF LIES
WITH WINDS...WHICH ARE EXPECTED TO INCREASE DURING THE DAYTIME
HOURS. A TIGHTENING SURFACE PRESSURE GRADIENT AND INCREASED MIXING
POTENTIAL WILL LEAD TO SOUTHERLY WINDS PICKING UP TO NEAR 20 TO 25
MPH...WITH GUSTS AROUND 30 MPH ALSO POSSIBLE. A SURFACE TROUGH
EXPECTED TO PUSH INTO THE AREA LATER THIS AFTERNOON WILL BRING A
SWITCH TO MORE OF A W/NW DIRECTION...ALONG WITH A DECREASE IN
SPEEDS THROUGH THE END OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT THU MAY 5 2011/

UPDATE...WILL SOON SEND OUT A QUICK UPDATE. THE SHOWERS HAVE DIED
OFF WITHOUT DAYTIME HEATING AND SKIES ARE BECOMING MOSTLY CLEAR
FOR THE EVENING.

PREV DISCUSSION... /ISSUED 346 PM CDT THU MAY 5 2011/

DISCUSSION...PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR
PRECIPITATION THIS AFTERNOON AS WELL AS THIS WEEKEND INTO EARLY
NEXT WEEK...ALONG WITH BORDER LINE FIRE WEATHER CONCERNS FRIDAY
AFTERNOON. AFTERNOON UPPER AIR ANALYSIS INDICATES A MID LEVEL
SHORT WAVE OVER THE NORTH CENTRAL CONUS...UPPER LEVEL RIDGING
ALONG THE ROCKY MOUNTAIN RANGE AND ANOTHER MID LEVEL SHORT WAVE
PUSHING INTO THE NORTHWESTERN CONUS. AT THE SURFACE HIGH PRESSURE
IS NOTED MOVING IN FROM THE HIGH PLAINS WITH THE LOW LEVEL WIND
FIELD REMAINING FROM THE NORTHWEST.

STEEP LOW TO MID LEVEL LAPSE RATE UNDERNEATH THE MID LEVEL TROUGH
AXIS CONTINUES PROMOTING SCATTERED CONVECTION ACROSS THE CWA THIS
AFTERNOON. MODEST VALUES OF INSTABILITY...WITH DEEP LAYER MUCAPE
VALUES OF 200-500J/KG...HAS YIELDED MOSTLY SHOWER ACTIVITY WITH
ISOLATED THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED THROUGH
THE REMAINDER OF THE AFTERNOON OR EARLY THIS EVENING. WENT AHEAD
AND RAN PRE-FIRST PERIOD WITH THE AFTERNOON FORECAST PACKAGE TO
CAPTURE THE ONGOING CONVECTION. CONVECTION SHOULD RAPIDLY DIMINISH
TOWARDS SUNSET THIS EVENING AS LOW LEVEL HEATING IS
LOST...PRESENTING A TRANQUIL NIGHT.

MODEL GUIDANCE SUGGESTS THE SURFACE HIGH ENTERING THE CENTRAL PLAINS
THIS AFTERNOON WILL EXIT THE AREA EARLY FRIDAY...THUS ALLOWING FOR
SOUTHERLY LOW LEVEL RETURN FLOW BY MID MORNING FRIDAY. THE PASSAGE
OF A SURFACE TROUGH DURING THE DAY FRIDAY IS THEN EXPECTED TO TURN
THE LOW LEVEL WIND FIELD TO MORE OF A SOUTHWESTERLY DIRECTION BY
MIDDAY. IN ADDITION...FORECAST PROXIMITY SOUNDINGS FROM THE
OPERATIONAL GFS AND NAM SUGGEST DEEP MIXING ACROSS THE ENTIRE CWA
FRIDAY AFTERNOON. THIS MIXING...WORKING IN CONCERT WITH
SOUTHWESTERLY LOW LEVEL WIND FLOW...IS LIKELY SETTING THE STAGE FOR
A MASSIVE DROP IN AFTERNOON DEW POINT READINGS. AS HAS BEEN THE
CASE THESE PAST FEW WEEKS...MOS GUIDANCE IS LIKELY OVERDOING THESE
DEW POINTS CONSIDERABLY...BUT RESULTANT DEW POINTS FROM MIXING AT
800MB OR ABOVE RESULTS IN AFTERNOON DEW POINT READINGS NEAR 30
ACROSS OUR SOUTHWEST AND IN THE UPPER 30S ACROSS OUR NORTHEAST. THIS
RESULTS IN AFTERNOON SURFACE RH VALUES APPROACHING 15% ACROSS OUR
SOUTHWEST...AND CLOSER TO 25% ACROSS OUR NORTHEAST. ALTHOUGH FUEL
STATUS REMAINS A NEGATIVE FOR EXPLOSIVE FIRE GROWTH ACROSS OUR
KANSAS COUNTIES...FUEL STATUS THROUGH OUR NEBRASKA COUNTIES WILL
CONTINUE TO SUPPORT EXPLOSIVE FIRE GROWTH AND THUS IS STILL A
CONCERN. THANKFULLY GUIDANCE SUGGESTS SUSTAINED SURFACE WINDS IN THE
15-20KT RANGE DURING THE MORNING HOURS SHOULD ACTUALLY DIMINISH INTO
THE 10-15KT RANGE DURING THE AFTERNOON...JUST AS SURFACE RH VALUES
ARE EXPECTED TO REALLY PLUMMET. SHOULD THIS VERIFY THE NEED FOR AN
RFW WILL BE AVOIDED AND NO FIRE WEATHER HEADLINE IS CURRENTLY
PLANNED FOR FRIDAY AS A RESULT.

ATTENTION THEN TURNS TO A MORE ACTIVE WEATHER PATTERN THIS WEEKEND
INTO EARLY NEXT WEEK. MODEL GUIDANCE SUGGESTS THE MID AND UPPER
LEVEL FLOW WILL BECOME MORE SOUTHWESTERLY THIS WEEKEND. LEE SIDE
TROUGHING IS ALSO EXPECTED TO DEEPEN ALONG THE FRONT RANGE THUS
RESULTING IN INCREASED LOW LEVEL FLOW ACROSS THE CENTRAL PLAINS BY
SATURDAY NIGHT. THE AXIS OF A 40-45KT LLJ IS EXPECTED TO SET UP
ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY WITH QPF FIELDS
FROM THE SREF MEAN...EC AND OPERATIONAL GFS ALL SUGGESTING
PRECIPITATION SOMEWHERE OVER THE CWA. AT THIS TIME HOWEVER IT APPEARS THE
STRONGEST CORRIDOR OF LLJ WINDS SHOULD REMAIN EITHER OVER US OR JUST
TO OUR NORTH...THUS KEEPING THE NOSE OF THE BEST JET AND ASSOCIATED
LOW LEVEL THETA-E ADVECTION TO OUR NORTH. GIVEN THIS WENT AHEAD AND
KEPT SATURDAY NIGHT DRY SINCE CONFIDENCE IS NOT OVERLY HIGH
REGARDING PRECIPITATION DEVELOPMENT OVER OUR CWA. MODEL GUIDANCE
THEN SUGGESTS SURFACE CYCLOGENESIS WILL COMMENCE OVER WESTERN
NEBRASKA WESTERN OR KANSAS DURING THE DAY SUNDAY...ALLOWING A SURFACE
WARM FRONT TO PUSH NORTH ACROSS THE AREA. LOW LEVEL WAA AND
RESULTANT ISENTROPIC UPGLIDE AND SATURATION MAY RESULT IN SCATTERED
PRECIPITATION ACROSS THE AREA ON SUNDAY AS A RESULT. LOW LEVEL
MOISTURE RETURN ACROSS THE AREA FOR SUNDAY IS IMPRESSIVE...WITH THE
OPERATIONAL GFS SUGGESTING SURFACE DEW POINTS WILL SURGE INTO THE
60S ACROSS THE AREA. THESE HIGH LEVELS OF LOW LEVEL MOISTURE RESULTS
IN 0-1KM MLCAPE VALUES ON THE ORDER OF 3000J/KG PER THE OPERATIONAL
GFS...AND NEAR 2000J/KG PER THE EC SHOULD UPDRAFTS BECOME ROOTED
TO THE BOUNDARY LAYER. PROXIMITY SOUNDINGS FROM THE OPERATIONAL
GFS HOWEVER SUGGEST AN ELEVATED WARM LAYER MAY BE TOO STRONG FOR
SURFACE BASED CONVECTION...BUT CAPE VALUES NEAR 3000J/KG ARE HARD
TO IGNORE...ESPECIALLY SHOULD THE ELEVATED WARM LAYER NOT BE AS
STRONG AS CURRENTLY PROJECTED BY THE GFS. WILL CONTINUE MENTIONING
A LOW RISK OF SEVERE WEATHER ON SUNDAY AS A RESULT. ANOTHER NIGHT
OF LLJ ACTIVITY ACROSS THE AREA MAY KEEP PRECIPITATION LINGERING
HEADING INTO MONDAY MORNING. GUIDANCE THEN SUGGESTS THE WARM FRONT
WILL LIFT NORTH ACROSS THE ENTIRE AREA ON MONDAY...WITH A DRY LINE
INFILTRATING OUR SOUTHWEST DURING THE AFTERNOON HOURS. THE
OPERATIONAL GFS AND EC BOTH INDICATE 0-1KM MLCAPE VALUES OF
2500-3000J/KG DURING THE AFTERNOON WITHIN THE LOW LEVEL MOISTURE
AXIS...BUT ONCE AGAIN AN ELEVATED WARM LAYER MAY PREVENT SURFACE
BASED CONVECTION. THAT BEING SAID...WILL GO AHEAD AND MENTION AND
SLIGHT RISK FOR SEVERE WEATHER ON MONDAY JUST IN CASE THE CIN
TURNS OUT TO BE WEAKER THAN CURRENTLY PROJECTED. FINALLY...WE
COULD BE HEADING INTO YET ANOTHER CLASSIC FIRE WEATHER SET UP
ACROSS OUR SOUTHWEST ON MONDAY SHOULD THE DRY LINE CLEAR PORTIONS
OF THE CWA AS ADVERTISED...SOMETHING FOR FUTURE SHIFTS TO MONITOR.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...ADO
Hazardous weather outlook, May 5, 6:39 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT THU MAY 5 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
639 PM CDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA SUNDAY
THROUGH MONDAY...AS WELL AS TUESDAY NIGHT AND WEDNESDAY. SOME OF
THE STORMS ON SUNDAY AND MONDAY COULD BE SEVERE...WITH HAIL TO THE
SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE
PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.